Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 43, NWS Quad Cities, IA

May 28, 2012Rock Island County, Illinois; 4 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 28, 2012, 4:16 PM CDT for Rock Island County, Illinois; 4 counties in Iowa. It was in force for 59 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2012, 4:16 PM CDT (21:16 UTC)
Expired
May 28, 2012, 5:15 PM CDT
In force
59 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cedar County, IA, Clinton County, IA, Muscatine County, IA, Scott County, IA, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 10 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 4:32 PM CDTHAIL 0.25Wilton, IAREPORT ON MEDIA FACEBOOK PAGE.
May 28, 5:10 PM CDTTSTM WND DMG2 S Eldridge, IA6 INCH DIAMETER TREE LIMBS DOWN NEAR OLD HIGHWAY 61 AND BLACK HAWK TRAIL. TIME ESTIMATED USING RADAR DATA.
May 28, 5:13 PM CDTTSTM WND GST 48Davenport Municipal Air, IA
May 28, 5:14 PM CDTHAIL 0.752 N Davenport, IA
May 28, 5:15 PM CDTHAIL 0.25Davenport, IAAT WAL-MART ON WEST KIMBERLY...FROM RETIRED NWS EMPLOYEE.
May 28, 5:15 PM CDTHAIL 0.25Davenport Municipal Air, IA
May 28, 5:18 PM CDTHAIL 0.251 Sse Davenport, IA
May 28, 5:20 PM CDTHAIL 0.251 W Bettendorf, IA
May 28, 5:20 PM CDTHAIL 13 Ssw Davenport, IA
May 28, 5:21 PM CDTTSTM WND GST 554 Ssw Bettendorf, IL
May 28, 5:25 PM CDTHAIL 0.252 Wnw Bettendorf, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WUUS53 KDVN 282116
SVRDVN
IAC031-045-139-163-ILC161-282215-
/O.NEW.KDVN.SV.W.0043.120528T2116Z-120528T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
416 PM CDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  SOUTH CENTRAL CLINTON COUNTY IN EAST CENTRAL IOWA...
  NORTHERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  SCOTT COUNTY IN EAST CENTRAL IOWA...
  CENTRAL ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 515 PM CDT.

* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY
  NEAR ATALISSA...OR 10 MILES NORTHWEST OF MUSCATINE...AND MOVING
  EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILTON...DURANT...MONTPELIER...BLUE GRASS...BUFFALO...WALCOTT...
  DONAHUE...MILAN...DAVENPORT...ROCK ISLAND...ELDRIDGE...GRAND
  MOUND...LONG GROVE...MOLINE...EAST MOLINE...RIVERDALE...BETTENDORF
  AND DEWITT.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 263 AND 301.

THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4188 9052 4146 9040 4146 9043 4144 9044
      4143 9126 4160 9135
TIME...MOT...LOC 2116Z 252DEG 29KT 4155 9116
WIND...HAIL 60MPH 1.00IN

$$

NICHOLS
2 follow-up statements
870 
WWUS53 KDVN 282145
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 PM CDT MON MAY 28 2012

IAC031-045-139-163-ILC161-282215-
/O.CON.KDVN.SV.W.0043.000000T0000Z-120528T2215Z/
SCOTT IA-MUSCATINE IA-CEDAR IA-CLINTON IA-ROCK ISLAND IL-
445 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL ROCK ISLAND...SOUTH CENTRAL CLINTON...SOUTHERN CEDAR...
NORTHERN MUSCATINE AND SCOTT COUNTIES...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR STOCKTON...OR NEAR DURANT...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALCOTT...ANDALUSIA...BIG ROCK...BUFFALO...PLAINVIEW...DIXON...
SHERMAN PARK...WEST LAKE PARK...MAYSVILLE...CREDIT ISLAND...
DONAHUE...DAVENPORT...BLACKHAWK STATE PARK...MILAN...ROCK ISLAND...
DAVENPORT MUNICIPAL AIRPORT...GRAND MOUND...ROCK ISLAND ARSENAL...
ELDRIDGE...FRUITLAND...MOLINE QUAD-CITY AIRPORT...LONG GROVE...
MOLINE...PARK VIEW...SCOTT COUNTY PARK...RIVERDALE...BETTENDORF...
EAST MOLINE...DEWITT...PANORAMA PARK...CAMPBELLS ISLAND AND SILVIS
HEIGHTS.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 263 AND 302.

THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4188 9052 4146 9040 4146 9043 4144 9044
      4143 9126 4160 9135
TIME...MOT...LOC 2145Z 256DEG 34KT 4162 9080
WIND...HAIL 60MPH 1.00IN

$$

NICHOLS
143 
WWUS53 KDVN 282216
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT MON MAY 28 2012

IAC031-045-139-163-ILC161-282225-
/O.EXP.KDVN.SV.W.0043.000000T0000Z-120528T2215Z/
SCOTT IA-MUSCATINE IA-CEDAR IA-CLINTON IA-ROCK ISLAND IL-
516 PM CDT MON MAY 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROCK ISLAND...SOUTH
CENTRAL CLINTON...SOUTHERN CEDAR...NORTHERN MUSCATINE AND SCOTT
COUNTIES HAS EXPIRED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
BEEN REPLACED BY A NEW SEVERE THUNDERSTORM WARNING. 

LAT...LON 4188 9052 4146 9040 4146 9043 4144 9044
      4143 9126 4160 9135
TIME...MOT...LOC 2145Z 256DEG 34KT 4162 9080

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:10 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 28, 3:10 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 PM CDT MON MAY 28 2012

.SYNOPSIS...
ANALYSIS AT 2 PM SHOWS A DIFFUSE FRONT JUST ENTERING THE FORECAST
AREA WITH SSW TO SW WINDS OF 15 TO 30 MPH AND ISOLATED SHOWERS
AND STORMS OCCURRING.  NOWCAST TOOLS INDICATE ISOLATED TO SCATTERED
STORMS AND SHOWERS TO CONTINUE TO PERCOLATE ALONG AND AHEAD OF THIS
BOUNDARY UNTIL IT MOVES SOUTHEAST OF THE BY 8 TO 9 PM.  AN ISOLATED
STRONG TO POSSIBLY SEVERE STORMS IS POSSIBLE UNTIL THEN.  UPPER AIR
ANALYSIS SHOWS COOLER AND DRIER CONDITIONS ON NW WINDS TO MOVE IN
THE NEXT DAY OR SO.  A CHANCE FOR A DECENT RAIN EVENT IS INCREASING
FOR THURSDAY INTO FRIDAY WITH VERY COOL TEMPERATURES.

&&

.SHORT TERM...TONIGHT AND TUESDAY...
TONIGHT...WILL KEEP SLIGHT CHANCE POPS FAR EAST UNTIL 10 PM BUT
OTHERWISE LIKELY ALL PRECIPITATION WILL MOVE EAST OF THE AREA AROUND
7 PM.  THESE ISOLATED TO SCATTERED STORMS AND SHOWERS WILL BE ALONG
AND AHEAD OF THE PASSING COOL FRONT. SKIES TO CLEAR WITH MUCH LOWER
DEWPOINTS BY MID EVENING WITH LOW IN THE 50S WITH SOME UPPER 40S
POSSIBLE IN NW SECTIONS.

TUESDAY...MILD AND BREEZY WITH NW WINDS OF 15 TO 30 MPH WITH LOW
DEWPOINTS AND MOSTLY CLEAR TO CLEAR SKIES.  HIGHS TO RISE INTO THE
MIDDLE TO UPPER 70S NW SECTIONS TO THE LOWER 80S SE SECTIONS.  HIGH
PRESSURE FROM CANADA WILL RESULT IN DEWPOINTS LOWER INTO THE 30S
AND 40S IN THE AFTERNOON HOURS.

NICHOLS

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...
FORECAST FOCUS ON WIDESPREAD SOAKING RAINS ON THURSDAY THEN WARMING
UP NEXT WEEKEND. GFS THE OUTLIER IN KEEPING THURSDAY DRY.

TUESDAY NIGHT AND WEDNESDAY...COOL AIRMASS DROPPING INTO THE REGION
BUT DRY. MAX TEMPS WILL RANGE FROM THE MID 60S NORTH TO THE MID 70S
FAR SOUTH. MIN TEMPS IN THE 40S NORTH TO LOWER 50S SOUTH.

WEDNESDAY NIGHT THROUGH FRIDAY...IMPRESSIVE TROUGH SEEN ON WATER
VAPOR LOOPS CURRENTLY APPROACHING THE PACIFIC NORTHWEST. THIS TROUGH
DEVELOPS INTO A VERY HEALTHY SYSTEM WHEN IT ARRIVES INTO THE
MIDWEST. ECM DEVELOPS A NICE CLOSED UPPER LOW AND A SURFACE LOW THAT
TRACKS FROM THE OZARKS ON THURSDAY TO NEAR CHICAGO BY EARLY FRIDAY.
EVEN THOUGH METEOROLOGICAL SUMMER BEGINS THIS FRIDAY THE INTENSE
SYSTEM LATE THIS WEEK APPEARS MORE WINTER LIKE. STRONG ISENTROPIC
LIFT OVER THE COOL AIRMASS SHOULD PROVIDE WIDESPREAD SOAKING RAINS
OF OVER AN INCH IN MANY AREAS. THIS WILL BE THE BEST OPPORTUNITY FOR
WIDESPREAD RAINS WE HAVE SEEN SINCE THE FIRST WEEK OF MAY. WILL
BRING IN CHANCE POPS IN OUR WEST WEDNESDAY NIGHT AND SPREAD LIKELY
POPS OVER ALL THE CWA THURSDAY...WITH LIKELY POPS IN OUR EAST
THURSDAY NIGHT. WILL LINGER CHANCE POPS INTO FRIDAY. VERY COOL
THURSDAY AND FRIDAY WITH MAX TEMPS ONLY IN THE LOWER 60S AT MOST
LOCATIONS. AS STATED EARLIER THE GFS SEEMS TO SLOW THE SYSTEM WAY
DOWN COMPARED TO THE ECM/NAM/GEM SO HAVE LEANED AGAINST IT.

NEXT WEEKEND AND MONDAY...ZONAL FLOW RETURNS WITH WARMING
TEMPERATURES INTO THE 80S BY MONDAY. THERE IS THE POTENTIAL FOR
THUNDERSTORMS AS THE HEAT RETURNS BUT THE TIMING IS DIFFICULT A WEEK
AWAY. RIGHT NOW THE GRIDS WILL HAVE SMALL POPS FOR SUNDAY NIGHT AND
MONDAY.

HAASE

&&

.AVIATION...
A BROAD AND DIFFUSE COOL FRONT WILL PASS EAST OF ALL THE TERMINALS BY
23Z.  UNTIL THEN...AN ISOLATED TO SCATTERED...HIGHER BASED SHOWER OR
THUNDERSTORM IS POSSIBLE. THE PROBABILITY OF PRECIPITATION AFFECTING
ANY TERMINAL IS TOO LOW TO PUT IN ANY TERMINAL AREA FORECAST. ANY
STORM THAT OCCURS OVER A TERMINAL MAY CAUSE A BRIEF PERIOD OF MVFR
CONDITIONS. SOUTHWEST WINDS OF 15-30 MPH WILL SHIFT TO THE WEST AND
NORTHWEST AND DECREASE TO 5-15 MPH BY 29/00Z. CLEAR TO MOSTLY CLEAR
SKIES WILL THEN PERSIST THROUGH TUESDAY. WEST TO NORTHWEST WINDS WILL
INCREASE TO 15-30 MPH FOR SEVERAL HOURS MID DAY TUESDAY.  THE ONGOING
VFR CONDITIONS WILL LAST FOR AT LEAST THE NEXT 24 HOURS....PROBABLY
MUCH LONGER.

NICHOLS

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

NICHOLS/HAASE
Hazardous weather outlook, May 28, 4:23 AM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
423 AM CDT MON MAY 28 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-290930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
423 AM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS EASTERN IOWA THIS
MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH EASTERN IOWA AND
NORTHWEST ILLINOIS. THERE IS A SLIGHT RISK FOR SEVERE STORMS...
ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER FROM MID TO
LATE AFTERNOON. THE MAIN THREAT WILL BE DAMAGING WINDS...WITH A
LESSER POTENTIAL FOR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN WITH A FEW THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

DLS/LE

In the hours before

Special weather statement, May 28, 3:23 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 PM CDT MON MAY 28 2012

IAZ063>065-067-077-078-282100-
CEDAR-IOWA-JOHNSON-LOUISA-MUSCATINE-WASHINGTON-
323 PM CDT MON MAY 28 2012

...STRONG THUNDERSTORM POSSIBLE...

AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WELLMAN...OR 10 MILES NORTHWEST OF
WASHINGTON...MOVING NORTHEAST AT 45 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RICHMOND AND KALONA AROUND 325 PM CDT...
  RIVERSIDE AROUND 330 PM CDT...
  HILLS AND LONE TREE AROUND 340 PM CDT...
  7 MILES NORTHWEST OF NICHOLS AROUND 350 PM CDT...
  WEST LIBERTY AND WEST BRANCH AROUND 355 PM CDT...
  ATALISSA AND ROCHESTER AROUND 400 PM CDT...

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY
RAIN...ARE EXPECTED WITH THIS STORM.

IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.

LAT...LON 4187 9107 4152 9085 4132 9180 4148 9191
TIME...MOT...LOC 2020Z 244DEG 39KT 4144 9174

NICHOLS
Special weather statement, May 28, 3:58 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
358 PM CDT MON MAY 28 2012

IAZ064>068-077-078-282200-
CEDAR-CLINTON-JOHNSON-LOUISA-MUSCATINE-SCOTT-WASHINGTON-
358 PM CDT MON MAY 28 2012

...STRONG THUNDERSTORM POSSIBLE THROUGH 5 PM...

AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LONE TREE...OR 13 MILES SOUTH OF WEST
BRANCH...MOVING NORTHEAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  NICHOLS AROUND 405 PM CDT...
  WEST LIBERTY AROUND 415 PM CDT...
  ATALISSA AROUND 425 PM CDT...
  6 MILES SOUTHEAST OF ROCHESTER AROUND 430 PM CDT...
  WILTON AROUND 440 PM CDT...
  DURANT AND 7 MILES SOUTHEAST OF BENNETT AROUND 450 PM CDT...

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY
RAIN...IS EXPECTED WITH THIS STORM.

IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.

LAT...LON 4184 9092 4149 9075 4137 9148 4154 9157
TIME...MOT...LOC 2057Z 247DEG 27KT 4149 9141

NICHOLS
Local storm report, May 28, 4:09 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
409 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             RIVERSIDE               41.48N 91.57W
05/28/2012  E1.00 INCH       WASHINGTON         IA   TRAINED SPOTTER

            ESTIMATED QUARTER SIZE HAIL ALONG WITH SMALL LIMBS DOWN
            AND ZERO VISIBILITY IN VERY HEAVY RAIN.

&&

HAASE
Local storm report, May 28, 4:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
411 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             WNW RIVERSIDE           41.48N 91.58W
05/28/2012  M0.25 INCH       WASHINGTON         IA   TRAINED SPOTTER

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 5:14 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Rock Island, Whiteside61 min
May 28, 6:18 PM CDTSpecial Weather StatementDVNHenry, Mercer, Rock Island, Whiteside57 min
May 28, 6:57 PM CDTSpecial Weather StatementDVNHancock63 min
May 28, 3:23 PM CDTSpecial Weather StatementDVNCedar, Muscatine37 min
May 28, 3:58 PM CDTSpecial Weather StatementDVNMuscatine62 min
May 28, 5:00 PM CDTSpecial Weather StatementDVNLee60 min
May 28, 5:23 PM CDTSevere Thunderstorm WarningDVNLee, Van Buren36 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.